| Model Number |
CAPSULECLOSE SCORPION |
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/09/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a hip arthroscopic procedure, when the surgeon was attempting to pass a #2 fiberwire with the capsule close scorpion, ar-16992, the tip of the instrument broke into 3 pieces in the joint.The surgeon was able to retrieve the 3 broken pieces from the joint and follow up x-rays were taken to ensure nothing was missed.The case was completed by using another scorpion.
Additional Manufacturer Narrative
The device was not returned for evaluation, however pictures of the complaint device were provided.Review of the pictures shows that the capsuleclose scropion suture clip spring (part number 910-021), 2.75mm shear pin (part number 118-204) and capsuleclose scorpion suture clip (part number 910-019) broke off the distal end of the device.As the device was not returned for investigation, the cause of the breakage could not be determined.